KNOW MORE. CARE MORE. TELL SOMEONE.

To speak to a person 24/7 call:
United Way Link: Dial 211
FrontLine Services Crisis Hotline: 216.623.6888
share: Share on Facebook Share on Twitter Share by Email

JACLYN'S STORY

What are the signs of heroin use?

Jaclyn’s older brother, Robby, brought light and energy to every room he entered. He loved sports, lived for adventure. He wanted to be in the military, and he cherished his family. He was the life of the family and Jaclyn’s best friend.

In October 2011, Robby died from a Heroin overdose.

It all started after Robby had his wisdom teeth removed. His brain remembered the feeling the prescription painkillers provided. Not to worry, right? Hey, a doctor prescribed them. But that memory of the opiate high proved to be the demon that would lead Robby to Heroin addiction as he grew older.

Robby would battle addiction for the rest of his short life.

Jaclyn and her twin brother knew their older brother Robby had a problem. His moods were different. Robby's bright personality had gone dark. Robby slept a lot. He fought with their parents. His behaviors had changed.

Looking back, Jaclyn wishes she had told her parents about Robby's addiction sooner. It would be hard to break the news to her parents that their son is a Heroin addict. Worse yet, she feared if she told, it would betray the trust between her and Robby, a trust that was sacred.

Eventually, things got worse and Jaclyn did share her concerns with her parents. Once she did, it focused the family’s energies on trying to help Robby through this battle. She would do anything to have gotten him help sooner. Maybe things would be different. Jaclyn knew her brother didn’t want to be an addict. She has learned that addiction is a disease, and Robby couldn’t fight it alone. Jaclyn shares her experience to help others.

Tell your parents. Tell your friends. It may be the ultimate act of love and friendship.

If you know someone using Heroin get them help, because as you will learn from Jaclyn, you cannot fight addiction alone.

Just tell someone.

Warning signs of Heroin use:

  • White or light brown powder & small plastic bag remnants
  • Small pieces of ripped /folded paper
  • Lying, stealing, accumulating items to sell
  • Pinpoint or small pupils
  • Wearing long sleeves constantly
  • Change in routine
  • Nodding off, sleeping a lot
  • Itching
  • Loss of appetite, nausea
  • Changes in peer groups or sudden isolation

Symptoms of a Heroin overdose:

  • Choking or gurgling sound
  • Ashen or blue skin, fingernails
  • Weak or no pulse
  • White patches on tongue
  • Awake but unable to talk

Suspect a Heroin Overdose? Call 911 immediately.

 

30 Second PSA

Resources

Big Elephant Recovery Services
7504 Briarcliff Parkway
Middleburg Heights, OH 44130
440-941-2349
Visit Website
Gain access to mental health and substance abuse information, assistance and recovery and treatment for young people who would otherwise not have access to volunteers, donors and partners offering these services.

 

New Directions
30800 Chagrin Boulevard
Cleveland, Ohio 44124
216-591-0324
Toll Free: (800) 750-6709
Visit Website
New Directions provides treatment and recovery services to chemically dependent adolescents and their families dealing with emotional, behavioral, or psychiatric needs.

 

Robby’s Voice
1114 N. Court Street #123
Medina, Ohio 44256
Visit Website
Robby’s voice arms parents, students and communities with the information to identify the warning signs of substance abuse and get access to the resources needed to live a drug-free life.

 

United Way 211
211
Visit Website
Call 211 (or 216-436-2000 in Cuyahoga County) to speak to an Information Specialist who will suggest agencies and other resources to assist you. This community service is provided by The United Way of Greater Cleveland.